Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 168, NWS La Crosse, WI

July 19, 20174 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 19, 2017, 5:25 PM CDT for 4 counties in Iowa. It was in force for 80 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2017, 5:25 PM CDT (22:25 UTC)
Expired
Jul 19, 2017, 6:45 PM CDT
In force
80 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
70.0 mph

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 5:35 PM CDTTSTM WND DMGWaucoma, IATREES BLOWN DOWN
Jul 19, 5:35 PM CDTTSTM WND DMGWaucoma, IATREES BLOWN DOWN.
Jul 19, 5:35 PM CDTTORNADO2 Wsw Fort Atkinson, IADELAYED REPORT OF A TORNADO BETWEEN JACKSON JUNCTION AND FORT ATKINSON. TIME ESTIMATED FROM RADAR.
Jul 19, 5:40 PM CDTTSTM WND DMGSpillville, IANUMEROUS TREES DOWN IN SPILLVILLE. TIME ESTIMATED FROM RADAR.
Jul 19, 5:41 PM CDTTSTM WND DMG1 W Eldorado, IATREES BLOWN DOWN.
Jul 19, 5:41 PM CDTTSTM WND DMGEldorado, IATREES BLOWN DOWN
Jul 19, 5:49 PM CDTTSTM WND DMGClermont, IATREES DOWN
Jul 19, 5:49 PM CDTTSTM WND DMGClermont, IATREES DOWN.
Jul 19, 6:03 PM CDTTSTM WND DMGMonona, IALOTS OF TREES AND POWER LINES DOWN. CORN ALSO IMPACTED. DAMAGE CONTINUED TOWARD MCGREGOR.
Jul 19, 6:05 PM CDTTSTM WND GST 502 Nnw Fayette, IASOME BRANCHES DOWN
Jul 19, 6:05 PM CDTTSTM WND GST 502 Nnw Fayette, IASOME BRANCHES DOWN.
Jul 19, 6:12 PM CDTTSTM WND DMGWaukon, IAPART OF A ROOF REMOVED FROM AN OUTBUILDING AND CORN PUSHED OVER. TIME ESTIMATED BASED ON RADAR. RECEIVED VIA SOCIAL MEDIA.
Jul 19, 6:14 PM CDTTSTM WND DMG4 Sse Waukon, IACORN BLOWN DOWN. SHED DAMAGE. TREE BLOWN ON HOUSE.
Jul 19, 6:15 PM CDTTSTM WND DMG6 Ese Decorah, IATREES SNAPPED OR UPROOTED
Jul 19, 6:15 PM CDTTSTM WND DMG6 Ese Decorah, IATREES SNAPPED OR UPROOTED.
Jul 19, 6:15 PM CDTTSTM WND GST 06 Ese Decorah, IATREES SNAPPED OR UPROOTED
Jul 19, 6:15 PM CDTTSTM WND GST 06 Ese Decorah, IATREES SNAPPED OR UPROOTED.
Jul 19, 6:16 PM CDTTORNADO 1Mcgregor, IA*** 2 INJ *** EF1 TORNADO PATH IDENTIFIED FROM 5W MCGREGOR TO MCGREGOR IA. 608-616 PM. 2 MINOR INJURIES.
Jul 19, 6:23 PM CDTTSTM WND GST 523 Nnw Edgewood, IAAT FIRE HALL IN EDGEWOOD.
Jul 19, 6:23 PM CDTTSTM WND GST 526 E Strawberry Point, IAAT FIRE HALL IN EDGEWOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:29 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS53 KARX 192225
SVRARX
IAC005-043-065-191-192345-
/O.NEW.KARX.SV.W.0168.170719T2225Z-170719T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
525 PM CDT WED JUL 19 2017

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Clayton County in northeastern Iowa...
  Fayette County in northeastern Iowa...
  Allamakee County in northeastern Iowa...
  Winneshiek County in northeastern Iowa...

* Until 645 PM CDT

* At 523 PM CDT, severe thunderstorms were located along a line
  extending from Lime Springs to Jerico to near Nashua, moving east
  at 70 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Trained weather spotters. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Severe thunderstorms will be near...
  Spillville and Waucoma around 535 PM CDT. 
  Decorah around 545 PM CDT. 
  West Union, Fayette around 555 PM CDT. 
  Waukon, Monona around 600 PM CDT. 
  Volga, New Albin and Strawberry Point around 605 PM CDT. 
  Lansing, Elkader, Harpers Ferry and Marquette around 610 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Luana, Wadena, Westgate and Castalia.

People attending the Allamakee County Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows!
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. 

&&

LAT...LON 4264 9208 4309 9208 4350 9175 4350 9122
      4345 9123 4341 9120 4335 9121 4332 9112
      4326 9106 4313 9118 4291 9114 4288 9110
      4275 9107 4269 9097 4268 9090 4265 9090
TIME...MOT...LOC 2223Z 273DEG 61KT 4344 9230 4320 9226 4288 9252 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

DAB
4 follow-up statements
841 
WWUS53 KARX 192252 RRB
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
552 PM CDT WED JUL 19 2017

IAC005-043-065-191-192345-
/O.CON.KARX.SV.W.0168.000000T0000Z-170719T2345Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-
552 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAYTON...FAYETTE...ALLAMAKEE AND WINNESHIEK COUNTIES...

At 551 PM CDT, severe thunderstorms were located along a line
extending from near Mabel to Clermont to Oelwein, moving east at 70
mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. Power lines are downed in Cresco 
         from these storms. Trees were downed in Waucoma about 535 pm.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Elgin, Clermont and Postville around 555 PM CDT. 
  Monona and Arlington around 600 PM CDT. 
  Elkader, Waukon around 605 PM 
  Garnavillo, McGregor, New Albin and Marquette around 610 PM CDT. 
  Lansing around 615 PM CDT. 
  Guttenberg and Harpers Ferry around 620 PM CDT. 

People attending the Allamakee County Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building.

&&

LAT...LON 4264 9208 4309 9208 4350 9175 4350 9122
      4345 9123 4341 9120 4335 9121 4332 9112
      4326 9106 4313 9118 4291 9114 4288 9110
      4275 9107 4269 9097 4268 9090 4265 9090
TIME...MOT...LOC 2251Z 284DEG 60KT 4346 9174 4302 9165 4270 9191 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

DAB
424 
WWUS53 KARX 192306
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
606 PM CDT WED JUL 19 2017

IAC005-043-065-191-192345-
/O.CON.KARX.SV.W.0168.000000T0000Z-170719T2345Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-
606 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAYTON...FAYETTE...ALLAMAKEE AND EASTERN WINNESHIEK COUNTIES...

At 606 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of New Albin to near Farmersburg to
near Strawberry Point, moving east at 70 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. Wind damage and power outages 
         continue to be reported with these storms.  

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  New Albin and Garnavillo around 610 PM CDT. 
  Lansing, McGregor and Marquette around 615 PM CDT. 
  Guttenberg around 625 PM CDT. 

People attending the Allamakee County Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay away 
from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4264 9208 4321 9182 4350 9175 4350 9122
      4345 9123 4341 9120 4335 9121 4332 9112
      4326 9106 4313 9118 4291 9114 4288 9110
      4275 9107 4269 9097 4268 9090 4265 9090
TIME...MOT...LOC 2306Z 273DEG 61KT 4345 9142 4301 9133 4269 9159 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

DAB
055 
WWUS53 KARX 192321
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
621 PM CDT WED JUL 19 2017

IAC005-043-065-191-192345-
/O.CON.KARX.SV.W.0168.000000T0000Z-170719T2345Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-
621 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAYTON...FAYETTE...ALLAMAKEE AND SOUTHEASTERN WINNESHIEK
COUNTIES...

At 619 PM CDT, severe thunderstorms were located along a line
extending from near New Albin to 6 miles north of Guttenberg to
Greeley, moving east at 75 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. These storms have a history of wind
         damage with northern Fayette county reporting widespread damage. 
         Extreme winds were reported in Waukon at 620 pm. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

These severe storms will be near...
  Guttenberg around 625 PM CDT. 

Other locations impacted by these severe thunderstorms include
Hardin, Luana, Wadena, Westgate and Castalia.

People attending the Allamakee County Fair should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
 
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4264 9208 4320 9168 4350 9152 4350 9122
      4345 9123 4341 9120 4335 9121 4332 9112
      4326 9106 4313 9118 4291 9114 4288 9110
      4275 9107 4269 9097 4268 9090 4265 9090
TIME...MOT...LOC 2319Z 292DEG 67KT 4343 9126 4289 9107 4257 9134 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

DAB
677 
WWUS53 KARX 192327
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
627 PM CDT WED JUL 19 2017

IAC191-192336-
/O.CAN.KARX.SV.W.0168.000000T0000Z-170719T2345Z/
Winneshiek IA-
627 PM CDT WED JUL 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNESHIEK COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Iowa...and southwestern Wisconsin.

LAT...LON 4264 9205 4294 9139 4316 9140 4350 9136
      4350 9122 4345 9123 4341 9120 4335 9121
      4332 9112 4326 9106 4313 9118 4291 9114
      4288 9110 4275 9107 4269 9097 4268 9090
      4265 9090
TIME...MOT...LOC 2326Z 272DEG 61KT 4347 9125 4289 9096 4257 9123 

$$

IAC005-043-065-192345-
/O.CON.KARX.SV.W.0168.000000T0000Z-170719T2345Z/
Clayton IA-Fayette IA-Allamakee IA-
627 PM CDT WED JUL 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CLAYTON...SOUTHEASTERN FAYETTE AND CENTRAL ALLAMAKEE COUNTIES...

At 626 PM CDT, severe thunderstorms were located along a line
extending from near New Albin to Bloomington to near Colesburg,
moving east at 70 mph.

HAZARD...70 mph wind gusts. 

SOURCE...Trained weather spotters. These storms have a history of wind
         damage with northern Fayette county reporting widespread damage. 
         Extreme winds were reported in Waukon at 620 pm. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

these severe thunderstorms will remain over mainly rural areas of
Clayton...southeastern Fayette and central Allamakee Counties,
including the following locations: Waterville, North Buena Vista, St.
Olaf, Garber and Osterdock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure and 
stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. 
&&

LAT...LON 4264 9205 4294 9139 4316 9140 4350 9136
      4350 9122 4345 9123 4341 9120 4335 9121
      4332 9112 4326 9106 4313 9118 4291 9114
      4288 9110 4275 9107 4269 9097 4268 9090
      4265 9090
TIME...MOT...LOC 2326Z 272DEG 61KT 4347 9125 4289 9096 4257 9123 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:22 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 19, 2:22 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
222 PM CDT Wed Jul 19 2017

.SHORT TERM...(Tonight through Thursday Night)
Issued at 222 PM CDT Wed Jul 19 2017

Attention focused on severe potential tonight. Currently watching a
complex of storms that has a history of high winds pushing across
eastern SD/southwest MN. These storms are expected to continue as
they move east/southeast along a fairly strong CAPE gradient with 70+
dew point in place south of I-90. Question is, how strong will the
storms be as they approach? Plenty of CAPE to continue fueling
storms while RAP/NAM indicating 30-35kt of 0-3km Bulk Shear for
storm organization. Will maintain a close watch of this over the next
several hours. Later this evening, after this complex passes, a
strong 850mb low level jet kicks in and will likely kick off more
storms over the existing cold pool with development expected to be .
somewhere near the I-94 corridor. Again plenty of CAPE to fuel
storms into the overnight hours with ample shear. These storms will
be elevated in nature with large hail being the main threat, along
with torrential downpours given precipitable water values nearing 2
inches. Storms look to be progressive in nature, so flooding rains
do not look likely. Although, localized ponding of water/brief
nuisance flooding cannot be ruled out.

A bit of a break in the action for Thursday as models indicating
high pressure moving in. Kept a small chance of showers/storms in
for areas south of I-90/ closer to frontal/outflow boundary left
behind from departing storms. Otherwise, a fairly warm/muggy day in
tap with highs in the 80s and dew points in the upper 60s to the
lower 70s.

Storm chances return to areas mainly south of I-94 later Thursday
night as low pressure over the Plains pulls that boundary back north
as a warm front.

.LONG TERM...(Friday through Wednesday)
Issued at 222 PM CDT Wed Jul 19 2017

Strong to severe storms look likely Friday into Friday night as a
warm front sets up across northern IA/IL and weak low pressure
tracks east out of the Central Plains. Ample CAPE and Bulk Shear
will dictate a severe threat. Looks like right now we would be north
of the warm front with elevated storms. So, main severe threat looks
to be large hail and torrential downpours/possible localized
flooding. However, if the front can manage a slight nudge north some
storms could get rooted in the boundary layer, producing a tornado
threat as well. Right now, looking like a widespread 1-2 inch
rainfall is likely south of I-94 with some localized higher amounts
as precipitable water values peak out in the 2-2.5 inch range. This
could pose a threat for some slightly more than localized flooding,
especially for those areas with poor drainage. Will maintain a
close eye on this severe/flooding potential.

Showers and a few storms still possible through the weekend as a
fairly strong mid-level trough moves slowly southeast across the
area. Otherwise, remaining very warm/humid through Saturday with
some drying/cooling on Sunday.

Looks dry on Monday into Tuesday with high pressure drifting across
the region but then shower/thunderstorm chances return Tuesday
Night/Wednesday as a cold front tracks out of the Northern Plains
into the Upper Mississippi River Valley region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1232 PM CDT Wed Jul 19 2017

Currently watching a complex of thunderstorms moving east/southeast
across eastern SD/southwest MN. These storms are expected to
continues moving southeast and possibly brushing KRST/KLSE sites
later this afternoon into this evening. Shra/TS activity expected to
continue overnight as a low level jet brings more moisture/unstable
air into the region. This low level jet will also cause some LLWS at
KLSE with approximately 40KT at 2KFT from the SSW by 04z. Overall,
looks like VFR conditions prevail, but cannot rule out some MVFR/IFR
if thunderstorms do manage to impact the KRST/KLSE site directly.
Drier air works into the area Thursday morning after sunrise with
VFR conditions expected through the rest of the morning.

&&

.Hydrology...(For Tonight through Friday)
Issued at 222 PM CDT Wed Jul 19 2017

Storms this evening through tonight look to produce some localized
heavy rainfall in the 1-2 inch range. Storms will be progressive in
nature, so no widespread heavy runoff is expected for any major
rises on stream/rivers. Will have to keep a watch though Friday into
Friday nigh as a warm front lays up just to our south with a
respectable feed of moist/unstable air. This will likely produce
more heavy rainfall and possible flooding. Right now, the highest
threat for any flooding would be south of I-94. Will maintain a
close eye on this scenario.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RRS
HYDROLOGY...DAS
Hazardous weather outlook, Jul 19, 3:45 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
345 PM CDT Wed Jul 19 2017

MNZ079-WIZ017-029-032>034-201200-
Wabasha-Taylor-Clark-Buffalo-Trempealeau-Jackson-
345 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota into central Wisconsin.

.DAY ONE...Through Tonight

Thunderstorms are probable overnight, forming over eastern
Minnesota into central Wisconsin after 10 pm, shifting southeast
across the entire area. Severe storms are possible overnight, and
the threat shifts from north to south by sunrise.

Damaging winds are the main threat, however large hail and
isolated tornadoes are also possible. Short-lived heavy rain could
lead to brief flooding impacts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible at times Thursday through Sunday. Any
storms will be capable of producing locally heavy rainfall.
Severe storms are possible Friday into Friday evening, with
damaging winds and large hail the primary threats.

Localized flooding is possible in any areas impacted by repeated
thunderstorms with heavy rainfall through late this week.

Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin during the afternoon hours Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-201200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-La Crosse-
Monroe-Juneau-Adams-Vernon-Crawford-Richland-Grant-
345 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Through Tonight

Thunderstorms will move through the area this afternoon and early
evening. Southeast Minnesota and northeast Iowa will be affected
through 7 pm, and southwest Wisconsin will see the storms in the
6-9 pm window.

Damaging winds are the main threat, mainly south of I-90. The
potential for wind gusts to 70 mph does exist south of an Austin,
Minnesota to Richland Center, Wisconsin line. Isolated large hail
and tornadoes are also possible. Short-lived heavy rain could lead
to brief flooding impacts.

Thunderstorms are possible again after midnight and a few could be
severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible at times Thursday through Sunday. Any
storms will be capable of producing locally heavy rainfall.
Severe storms are possible Friday into Friday evening, with
damaging winds and large hail the primary threats.

Localized flooding is possible in any areas impacted by repeated
thunderstorms with heavy rainfall through late this week.

Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin during the afternoon hours Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested through the evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

baumgardt

In the hours before

Local storm report, Jul 19, 5:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
502 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     OSAGE                   43.28N 92.81W
07/19/2017  E70 MPH          MITCHELL           IA   TRAINED SPOTTER

            MULTIPLE TREES DOWN.

&&

MH
Local storm report, Jul 19, 5:03 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
503 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NORA SPRINGS            43.15N 93.00W
07/19/2017                   FLOYD              IA   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN NORA SPRINGS.

&&
Local storm report, Jul 19, 5:07 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND GST     RUDD                    43.13N 92.90W
07/19/2017  E65.00 MPH       FLOYD              IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Jul 19, 5:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
509 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND GST     CHARLES CITY            43.07N 92.68W
07/19/2017  E60 MPH          FLOYD              IA   FIRE DEPT/RESCUE

&&

SHEA
Local storm report, Jul 19, 5:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
516 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND GST     COLWELL                 43.16N 92.59W
07/19/2017  M62 MPH          FLOYD              IA   CO-OP OBSERVER

            TREE BRANCHES DOWN.

&&

MH
Local storm report, Jul 19, 5:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT WED JUL 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     FLOOD            ROCHESTER               44.01N 92.48W
07/19/2017                   OLMSTED            MN   AMATEUR RADIO

            STREET FLOODING NEAR ST MARYS

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:04 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell86 min
Jul 19, 4:25 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell65 min
Jul 19, 4:57 PM CDTSevere Thunderstorm WarningARXChickasaw, Howard, Winneshiek63 min
Jul 19, 5:04 PM CDTTornado WarningARXMitchell10 min
Jul 19, 5:13 PM CDTTornado WarningARXHoward32 min
Jul 19, 5:19 PM CDTTornado WarningARXHoward10 min
Jul 19, 5:44 PM CDTTornado WarningARXWinneshiek13 min
Jul 19, 5:47 PM CDTTornado WarningARXFayette11 min
Jul 19, 5:54 PM CDTTornado WarningARXClayton24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.